Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Green Bay, WI

June 29, 2025Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Jun 29, 2025, 2:42 PM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2025, 2:42 PM CDT (19:42 UTC)
Expired
Jun 29, 2025, 5:45 PM CDT
In force
3 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
None

Counties Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:15 PM CDTFLASH FLOOD1 Wnw Clintonville, WIMinor street flooding reported in Clintonville. Via social media.
Jun 29, 3:33 PM CDTFLOODClintonville, WIFlooding along Hwy 45.
Jun 29, 3:33 PM CDTFLASH FLOOD2 Ssw Clintonville, WIUS Highway 45 closed at intersection of County Road O south of Clintonville due to flooding.
Jun 29, 4:05 PM CDTFLASH FLOOD3 Wsw Angelica, WIDelayed report. Section of County Road F southeast of Bonduel closed due to water over roadway. Via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WGUS53 KGRB 291942
FFWGRB
WIC115-135-292245-
/O.NEW.KGRB.FF.W.0001.250629T1942Z-250629T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
242 PM CDT Sun Jun 29 2025

The National Weather Service in Green Bay has issued a

* Flash Flood Warning for...
  Eastern Shawano County in northeastern Wisconsin...
  Northeastern Waupaca County in northeastern Wisconsin...

* Until 545 PM CDT.

* At 242 PM CDT, trained weather spotters reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 2.5 
  inches of rain have fallen. Additional rainfall amounts up to 0.5 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clintonville, Pulaski, Embarrass, Navarino Wildlife Area, Bonduel, 
  Lunds, Landstad, Frazer Corners, Zachow and Krakow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4456 8874 4451 8892 4461 8891 4478 8825
      4477 8825 4471 8824 4468 8824 4459 8860
      4459 8874

FLASH FLOOD...OBSERVED

$$

JLA
2 follow-up statements
204 
WGUS73 KGRB 292101
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
401 PM CDT Sun Jun 29 2025

WIC115-135-292245-
/O.CON.KGRB.FF.W.0001.000000T0000Z-250629T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shawano WI-Waupaca WI-
401 PM CDT Sun Jun 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT THIS 
AFTERNOON FOR EASTERN SHAWANO AND NORTHEASTERN WAUPACA COUNTIES...

At 401 PM CDT, trained weather spotters reported thunderstorms 
producing heavy rain across the warned area. Between 2 and 3.5 
inches of rain have fallen. Additional rainfall amounts up to 0.5 
inches are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Clintonville, Pulaski, Embarrass, Navarino Wildlife Area, Bonduel, 
  Lunds, Landstad, Frazer Corners, Zachow and Krakow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4456 8874 4451 8892 4461 8891 4478 8825
      4477 8825 4471 8824 4468 8824 4459 8860
      4459 8874

FLASH FLOOD...OBSERVED

$$

JLA
172 
WGUS73 KGRB 292237
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
537 PM CDT Sun Jun 29 2025

WIC115-135-292247-
/O.EXP.KGRB.FF.W.0001.000000T0000Z-250629T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shawano WI-Waupaca WI-
537 PM CDT Sun Jun 29 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM CDT THIS AFTERNOON FOR 
EASTERN SHAWANO AND NORTHEASTERN WAUPACA COUNTIES...

The heavy rain has ended. Flood waters have started to recede. 
Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4456 8874 4451 8892 4461 8891 4478 8825
      4477 8825 4471 8824 4468 8824 4459 8860
      4459 8874

$$

JLA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 1:39 PM CDT, 1 hour 3 minutes earlier. Its key messages:

  • Scattered thunderstorms are expected during the remainder of this afternoon and evening. Some storms may produce strong or damaging wind gusts and hail up to one inch in diameter.
  • Storms could bring locally heavy rainfall to the area late this afternoon and evening. Rainfall rates of 1 to 2 inches per hour may result in localized flooding, especially in urban and low- lying areas. The greatest risk of locally heavy rain is across northeast and east-central Wisconsin, including the Fox Valley.
  • Temperatures and humidity will trend back above average today, with near to above average temps continuing into next week.
Area forecast discussion, Jun 29, 1:39 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
139 PM CDT Sun Jun 29 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- Scattered thunderstorms are expected during the remainder of
  this afternoon and evening. Some storms may produce strong or
  damaging wind gusts and hail up to one inch in diameter.

- Storms could bring locally heavy rainfall to the area late this
  afternoon and evening. Rainfall rates of 1 to 2 inches per hour
  may result in localized flooding, especially in urban and low-
  lying areas. The greatest risk of locally heavy rain is across
  northeast and east-central Wisconsin, including the Fox Valley.

- Temperatures and humidity will trend back above average today,
  with near to above average temps continuing into next week.

&&

.DISCUSSION...
Issued at 139 PM CDT Sun Jun 29 2025

Short Term...Tonight and Monday

The first band of thunderstorms exited northeast Wisconsin shortly
after sunrise this morning. In the wake of the complex of storms,
a hefty inversion was noted on the KMPX and KGRB soundings. This
inversion and no real trigger has inhibited any storms from
redeveloping during the late morning into the early afternoon.
However, the KGRB sounding indicated a convective temperature of
87F at Green Bay. Forecast high temperatures near 90 are expected
across central and northeast Wisconsin which should allow for
convection to redevelop.

The combination of heat and humidity, a cold front moving across
the area combined with an upper level disturbance should trigger
thunderstorm redevelopment during the mid to late afternoon and
lingering through the evening. Bufkit soundings indicated 2,000 to
3,000 J/KG of CAPE to support strong or severe storms. 0-6km
shear values are only around 20-25 knots, thus storms will be
more pulsy in nature with damaging winds as the main threat. A
few storms could produce hail up to one inch (quarters). Torrential
rainfall is possible with rainfall rates of 1 to 2 inches per
hour. The greatest risk of heavy rains is across northeast and
east-central Wisconsin, including the Fox Valley.

A new wrinkle in the complexities of summer forecasting is the
12Z NAM has come in dry for most of the area through 12z Monday.
The previous run had 1 to 2 inches of rain across the Fox Valley.
Current thinking is convection will develop across northeast and
east-central Wisconsin where these locations will approach or
reach the convective temperature. Also, boundaries from the
outflow from this morning or lake breeze may aid in the initiation
of convection. The main forcing mechanism late this afternoon and
evening will be the 500mb impulse moving east across the state.
This feature will be the main focus for convection as a band of
storms moves across the area. Once the main feature exits the
area around 1 am Monday morning, some lingering showers are still
possible but will be isolated in nature.

Long Term...Monday Night Through Sunday

Monday severe storm chances... An mid-level trough will amplify
as it approaches the Great Lakes Monday morning, with broad
ridging over the Intermountain West and closed low off the west
coast. This trough paired with favorable location under the right
rear quad of an upper jet will be the main drivers for our storm
chances late Monday morning through the afternoon. Current
thinking is that best chances for convection popping along the
front will be over east-central Wisconsin early Monday afternoon
as instability (~1,000 J/kg SBCAPE) builds within deeper moisture
and low-level lapse rates steepen to around 9C/km. Inverted-V
soundings would suggest gusty/downburst winds as the primary
threat. CAMs then hint at a scenario in which diurnally-driven
storms develop behind the front Monday afternoon. With synoptic
support provided by the aforementioned trough and jet streak, some
stronger pulse storms would be within the realm of possibility
during this time as well. Hail threat increases during this time
as post-frontal temperatures lower both the freezing level and wet
bulb zero heights (~7 to 9k ft). This would be further evidenced
by elongated hodographs produced by 40 to 45 knot bulk shear.

Rest of the week... Remainder of the week will be characterized by
low confidence storm chances as northwest flow regime sets up
along the leading periphery of persistent upper ridging. We will
thus be afforded a brief break from showers and storms by around
mid-week. Ridge rider activity then ramps up during the
Thursday/Friday timeframe, resulting in the return of storm
chances. However, resolvability of these features remains
volatile; will therefore continue to carry low-end PoPs and slight
chance thunder in the forecast. Otherwise, steady-state
temperatures in the 70s and 80s prevail through the end of the
work week. Any deviation to above/below average temperatures will
likely hinge on FROPA timing and cloud cover.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1228 PM CDT Sun Jun 29 2025

MVFR CIGS over portions of central and northeast Wisconsin will
rise into the VFR category by mid afternoon. Otherwise, another
round of thunderstorms are expected later this afternoon, arriving
at KRHI/KAUW/KCWA after 22z until 02z. A few storms could develop
near KGRB/KATW/KMTW around 21z, but the main storm activity is
expected between 00z and 04z. Some of the storms could contain
strong winds and hail along with blinding rain. Additional shower
activity may linger for an hour or two after the main complex
moves through the area. Otherwise, VFR conditions will prevail
later tonight except for some patchy fog in a few spots from
09z-13z. The chances of showers and storms return tomorrow morning
and continue into the afternoon. Gusty winds over 30 knots and
hail will be possible with the stronger storms.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Eckberg/Goodin
AVIATION.......Eckberg
Hazardous weather outlook, Jun 29, 1:34 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
134 PM CDT Sun Jun 29 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
134 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected to re-develop and continue through the
evening.

Some storms may become strong to severe, with damaging winds and
large hail up to one inch in diameter being the primary hazards.
Torrential rainfall will also be possible, along with localized
flooding of urban and low-lying areas. The greatest risk of heavy
rainfall will be across northeast and east-central Wisconsin,
including the Fox Valley.

High temperatures near 90 degrees combined with high humidity
will result in heat indices reaching the middle to upper 90s
across portions of central into northeast Wisconsin into early
this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances return Monday with some of the storms could
produce hail and gusty winds. There is a chance of thunderstorms
Wednesday and Wednesday night. However, it is still too early to
determine severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage, hail, or
flooding to the National Weather Service in Green Bay.

LMZ521-522-541>543-301845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
134 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible late this afternoon,
continuing through this evening. Some storms could pose a serious
hazard to mariners, including strong wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances return on Monday, and then again Wednesday
and Wednesday night. Any storm may pose a hazard to mariners.

Eckberg/Goodin

In the hours before

Local storm report, Jun 29, 10:01 AM CDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1001 AM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     Rain             Sturgeon Bay            44.83N 87.38W
06/29/2025  M1.32 Inch       Door               WI   CO-OP Observer

            1.32" of rain fell within a 35-minute period
            early this morning.

&&
Local storm report, Jun 29, 1:43 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
143 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     Hail             7 N Iola                44.60N 89.11W
06/29/2025  M1.00 Inch       Waupaca            WI   Trained Spotter

            Estimated 50 to 60 mph wind gusts.

&&
Local storm report, Jun 29, 2:33 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
233 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Rain             Clintonville            44.61N 88.75W
06/29/2025  M2.40 Inch       Waupaca            WI   Trained Spotter

            Localized flooding of driveways and roads
            also reported. Total as of 0100 PM CDT.

&&
Local storm report, Jun 29, 2:40 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
240 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     Flood            2 S Angelica            44.68N 88.31W
06/29/2025                   Shawano            WI   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:25 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas50 min
Jun 29, 3:06 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas39 min
Jun 29, 3:41 AM CDTSpecial Weather StatementGRBLincoln, Oneida49 min
Jun 29, 4:00 AM CDTSpecial Weather StatementGRBLincoln45 min
Jun 29, 5:43 AM CDTSpecial Weather StatementGRBDoor47 min
Jun 29, 6:14 AM CDTSpecial Weather StatementGRBDoor31 min
Jun 29, 1:04 PM CDTSevere Thunderstorm WarningGRBPortage, Wood36 min
Jun 29, 1:38 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca40 min
Jun 29, 1:51 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca39 min
Jun 29, 2:11 PM CDTSevere Thunderstorm WarningGRBOconto, Shawano, Waupaca49 min
Jun 29, 2:21 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara39 min
Jun 29, 2:44 PM CDTSpecial Marine WarningGRB61 min
Jun 29, 3:01 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano44 min
Jun 29, 3:19 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Winnebago37 min
Jun 29, 3:23 PM CDTSevere Thunderstorm WarningGRBDoor52 min
Jun 29, 3:27 PM CDTAreal Flood AdvisoryGRBBrown, Kewaunee, Outagamie, Shawano, Waupaca, Winnebago3 hr
Jun 29, 3:36 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc, Outagamie38 min
Jun 29, 3:47 PM CDTSpecial Marine WarningGRB88 min
Jun 29, 4:39 PM CDTSpecial Weather StatementGRBManitowoc36 min

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.